MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number TPUL-22441IL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Skin Inflammation/ Irritation (4545)
Date of Event 08/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside the us, in united kingdom.On 30-aug-2023, an injector from united kingdom notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2023 with 1.2ml of teosyal rha 4 in the marionette lines and in the chin (bolus and fanning technique).Around 6 weeks after the injections, on (b)(6) 2023, the patient presented with swelling and solid filler in the marionette lines (both sides), without pain or heat.The patient received as treatment : hyaluronidase injections : 1500iu on (b)(6) 2023, 1500 iu on (b)(6) 2023 and 1500iu on (b)(6) 2023.Antibiotics (clarithromycin 500mg and ciprofloxacin 500mg) on (b)(6) 2023.According to the injector, the patient seemed to be responding well to hyaluronidase.Then, another adverse reaction appeared after the third session and the injector suspected a cellulitis.Additionally, the local medical expert was put in contact with the practitioner to advice on this case.According to the follow up information received on 26-sep-2023, the patient had been treated for cellulitis and the injector reached out to the medical expert for further advice.Despite several reminders, no information was provided on the resolution of symptoms, and we have been informed that we will not receive any further information.Therefore, the patient was considered lost to follow up and the complaint was closed.
 
Additional Manufacturer Narrative
Skin infections such as cellulitis, may manifest as swelling, hardening, and appear within weeks after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer Contact
same as contact office
SZ  
MDR Report Key17842917
Report Number3005975625-2023-00642
Device Sequence Number7173818
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public01076401732300691022441IL017241130
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Lot NumberTPUL-22441IL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale